Voluma made the irregularities from fat grafting worse. Can I camouflage bumps with fillers?

over a month ago i had voluma injection. terrible result: it made my barely visible lumps from fat graft worse. i did not gain weight . lumps got worse right after voluma. i went to the dr to dissolve (it was injected very deep near the bone dr says so i could not dissolve w other dr when i tried twice). my ps says he did not inject where the superficial fat is, he removed in one area but not lumps. lumpiness look 10 times worse . i am at loss as to what to do, can filer camouflage those lumps?

Doctor Answers 3

Voluma made the irregularities from fat grafting worse. Can I camouflage bumps with fillers?

Thank you for your question and I am sorry that your results have not been what you anticipated.  Some filler types can be used to help make the irregularities of fat grafting better, but if a thicker filler is used, and placed deep to the fat grafting, it can accentuate the irregularities.  I would recommend placing either Vitrase or Hylenex deeply, directly into the Voluma, in order to return you appearance to just the fat grafting effects.  Then correction of this irregularity can take place with either a thinner filler placement, liposuction, or additional small volume fat grafting. Hope this helps.


Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Voluma is generally more resistant to hyaluronidase, but it generally will dissolve

Different doctors use different amounts of hyaluronidase to dissolve product.  Usually, Voluma requires increased amounts relative to other hyaluronic acid products.  I would return to my doctor and ask if increasing the amount would benefit my situation.

Ernest Robinson, MD
Aliso Viejo Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Voluma and Irregularities

Please post your photos to best evaluate the area but it sounds like you will need Vitrase to dissolve the product.  Please consult an expert.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.